Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Mar 6, 2016, 8:01 PM CST for Waushara County, Wisconsin. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2016, 8:01 PM CST (02:01 UTC)
- Expired
- Mar 6, 2016, 8:30 PM CST
- In force
- 29 min
- Issued by
- NWS Green Bay, WI
County Waushara County, WI
The radar
The Green Bay radar (KGRB), 96 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 603 m²/s²
- 0-3 km storm-relative helicity
- 758 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
547
WWUS83 KGRB 070201
SPSGRB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
801 PM CST SUN MAR 6 2016
WIZ045-070230-
WAUSHARA-
801 PM CST SUN MAR 6 2016
...A THUNDERSTORM WITH HAIL WILL AFFECT NORTHERN WAUSHARA COUNTY...
AT 758 PM CST...A STRONG THUNDERSTORM WAS 10 MILES EAST
OF HANCOCK...MOVING EAST NORTHEAST AT 35 MPH.
HALF INCH HAIL WAS REPORTED IN HANCOCK.
THIS STORM WILL MOVE BETWEEN WILD ROSE AND WAUTOMA AROUND 810 PM.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEST BLOOMFIELD...MOUNT
MORRIS...PINE RIVER...WILD ROSE...SAXEVILLE AND POY SIPPI.
LAT...LON 4419 8948 4425 8920 4424 8918 4424 8895
4413 8891 4405 8944
TIME...MOT...LOC 0158Z 257DEG 30KT 4413 8938
$$
RDMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Mar 6, 5:26 PM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Mar 6, 5:26 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 526 PM CST SUN MAR 6 2016 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND MONDAY ISSUED AT 526 PM CST SUN MAR 6 2016 MOST OF THE LOW CLOUDS EXITED THE AREA TO THE EAST THIS MORNING. SOME MID AND HIGH CLOUDS MOVED INTO CENTRAL WISCONSIN AND THEN PUSHED EASTWARD...ALLOWING FOR PLENTY OF SUNSHINE IN MOST OF NORTHERN AND PART OF CENTRAL WISCONSIN. MILD TEMPERATURES TO START THE DAY...DUE TO OVERNIGHT CLOUDS AND WIND...COMBINED WITH THE SUNSHINE RESULTED IN TEMPERATURES RISING WELL INTO THE 40S ACROSS ROUGHLY THE WESTERN 1/2 TO 2/3RDS OF THE FORECAST AREA. GRB AND SURROUNDING 12Z SOUNDINGS SHOWED STRONG LOW LEVEL INVERSIONS. AS SOUTHERLY FLOW BRINGS HIGHER DEW POINTS INTO THE AREA FOG WILL LIKELY DEVELOP DURING THE NIGHT. MOS GUIDANCE HITS THE FOG RATHER HARD BUT CONFIDENCE IN THIS IS NOT HIGH...SO HAVE KEPT PATCHY FOG OR AREAS OF FOG WORDING IN THE FORECAST OVERNIGHT. THERE MAY BE MORE STRATUS DEVELOPMENT IF WINDS DO NOT DIE OFF AS FORECAST. THIS ALL MAKES THE LOW TEMPERATURE FORECAST TONIGHT MORE CHALLENGING. HAVE KEPT THE CHANCE FOR SHOWERS AND SLIGHT CHANCE FOR THUNDER DURING THE EVENING...SINCE LOCAL MESOANALYSIS SHOWED INCREASING MID LEVEL INSTABILITY THIS AFTERNOON. SHOWERS ARE POSSIBLE AGAIN ON MONDAY DUE TO AN APPROACHING MID LEVEL SHORT WAVE AND A SURFACE BOUNDARY FROM HUDSON BAY TO THE NORTHERN U.S. PLAINS SLOWLY PUSHING SOUTHEAST INTO NORTHERN WISCONSIN. WENT A BIT WARMER WITH HIGHS ON MONDAY BUT AM A BIT CONCERNED ABOUT THE POSSIBILITY OF CLOUDS AND/OR FOG HANGING AROUND LONG ENOUGH TO KEEP TEMPERATURES FROM RISING MUCH. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY ISSUED AT 526 PM CST SUN MAR 6 2016 NO SIGNIFICANT CHANGES FROM THE LAST FORECAST AS THE BROAD PICTURE OF A DEEP TROUGH IS STILL EXPECTED TO DEVELOP INTO A CUTOFF LOW OVER TEXAS INTO THE MIDDLE WEEK WITH HIGHLY MERIDIONAL FLOW. ABOVE TO WELL ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE WEEK...EVEN AFTER THE PASSAGE OF A MID-WEEK COLD FRONT. A SURFACE LOW DEVELOPING IN THE LEE OF THE ROCKIES AND MOVING THROUGH THE GREAT LAKES WILL BRING CHANCES FOR RAIN BEGINNING MONDAY NIGHT AND CARRYING INTO THE MIDDLE OF THE WEEK. AFTER RIDGING MOVES THROUGH LATE IN THE WEEK BRINGING A BRIEF DRY PERIOD...ANOTHER CHANCE FOR RAIN MAY COME THIS WEEKEND. MONDAY NIGHT... LOW PRESSURE LIFTING OUT OF THE CENTRAL PLAINS LOOKS TO MOVE SHARPLY NORTHEAST AS ITS SUPPORTING VORTICITY ALOFT MOVES UP A STEEP WESTERN EDGE OF A RIDGE. A WARM FRONT SHOULD LIFT THROUGH THE AREA MONDAY NIGHT...CARRYING A GOOD SHOT FOR RAIN SHOWERS WITH STRONG WARM AIR AND MOISTURE ADVECTION AND A SOLID LOW LEVEL JET BRINGING 30-40 KNOT WINDS AT 850. A FEW RUMBLES OF THUNDER SEEM POSSIBLE WITH THIS SETUP...AND THERE SEEMS TO BE GOOD AGREEMENT IN THE GUIDANCE FOR SOME ELEVATED CAPE. THE NAM...AS IT IS WONT TO DO...IS PARTICULARLY BULLISH. ALONG WITH THE POTENTIAL FOR RAIN...THE EMERGENCE OF FOG SEEMS LIKELY WITH THE MASS OF WARM...MOIST AIR TRAVELING OVER MELTING SNOWPACK. THE BEST SHOT FOR FOG AND EVEN LOCALLY DENSE FOG SHOULD COME FARTHER NORTH WHERE THE SNOWPACK WILL BE DEEPER AND MORE RESILIENT. TUESDAY AND TUESDAY NIGHT... EXPECT A LULL IN SHOWERS AT SOME POINT ON TUESDAY...LIKELY IN THE AFTERNOON...AS GUIDANCE UNANIMOUSLY SHOWS A DRY SLOT MOVING THROUGH THE AREA. GIVEN UNCERTAINTY IN PRECISELY WHEN THIS WILL OCCUR...HAVE AVOIDED GOING DRY AT ANY POINT THUS FAR. SHOULD THIS HAPPEN IN THE AFTERNOON AS CURRENTLY INDICATED...WE COULD BE LOOKING AT VERY WARM TEMPERATURES...WITH SOME REACHING INTO THE LOWER 60S IN THE SOUTH. CONTINUED FOG IS EXPECTED AS THE CONDITIONS THAT LED TO ITS DEVELOPMENT EARLIER ARE UNCHANGED. INDEED...AS THE FOG "EATS" AT THE SNOWPACK...THESE CONDITIONS COULD BE EXACERBATED IN PLACES. TUESDAY EVENING LOOKS TO SEE A RESURGENCE OF RAIN SHOWERS ALONG AND AHEAD OF THE LOW'S COLD FRONT AS IT PASSES NORTH OF THE STATE. THIS WILL LIKELY BE MORE OF AN ISSUE FOR EAST CENTRAL WISCONSIN THAN...SAY...NORTH CENTRAL WISCONSIN. THE NAM AGAIN IS RELATIVELY BULLISH WITH INSTABILITY IN THE EVENING AS THE FRONT PASSES. THOUGH IT IS NOT MATCHED IN THE OTHER GUIDANCE...THE GFS AND EURO AT LEAST HINT AT A LITTLE INSTABILITY. FOR NOW WILL KEEP CONTINUITY AND KEEP A SLIGHT CHANCE MENTION OF THUNDER FOR MOST OF THE AREA. THOUGH...TRUTH BE TOLD...THE 12Z GUIDANCE WOULD NOT ENCOURAGE ME TO ADD ANY MENTION IF IT WERE NOT THERE TO BEGIN WITH. IF ANY PRECIPITATION LINGERS IN NORTH CENTRAL WISCONSIN LATE TUESDAY NIGHT...LOOK FOR A MIX OR BRIEF CHANGE TO SNOW AS COLDER AIR ADVECTS IN. WEDNESDAY THROUGH FRIDAY NIGHT... MAIN CHALLENGE IN THIS PERIOD IS TIMING THE EXIT OF THE COLD FRONT THROUGH THE AREA. IN A BIT OF A FLIP FROM YESTERDAY...THE GFS IS SLOWER TO CLEAR THE FRONT OUT WHILE THE EURO IS A BIT MORE PROGRESSIVE. THIS COULD HAVE SIGNIFICANT IMPLICATIONS FARTHER SOUTH AS A WAVE RIDES UP THE FRONTAL ZONE...BUT FOR OUR AREA IT LARGELY MEANS THE LINGERING OF SLIGHT CHANCES OF RAIN INTO THURSDAY. TEMPERATURES WILL BE NOTABLY COOLER THAN TUESDAY FOR THE SECOND HALF OF THE WEEK...BUT THE INCOMING PACIFIC AIRMASS WILL FAIL TO BRING TEMPERATURES DOWN TO NORMAL AND WARMER THAN AVERAGE TEMPERATURES SHOULD CONTINUE. EVENTUALLY...THE FRONT BECOMES LESS OF AN ISSUE AS A SURFACE HIGH MOVES INTO THE REGION AND SKIES SHOULD BEGIN TO CLEAR. THIS SHOULD OCCUR NO LATER THAN THURSDAY...BUT COULD BE EARLIER IF THE ATMOSPHERE BEHAVES MORE LIKE THE EURO SOLUTION. THIS SHOULD ALLOW FOR COOLER OVERNIGHT LOWS LATE IN THE WEEK...BUT THE INCREASED SUN AND DRY WEATHER ALSO SHOULD BEGIN AN UPWARD TREND IN DAILY HIGHS INTO THE WEEKEND. THE WEEKEND... THOUGH IN PLACE OVER TEXAS FROM MIDWEEK ON...THE CUTOFF LOW OVER TEXAS SHOULD EVENTUALLY BE NUDGED EASTWARD AS ANOTHER STRONG JET/VORT COMBO MOVES ASHORE FROM THE PACIFIC. MODEL SPREAD IS DECREASING...AS THE GFS NOW SHOWS A SCENARIO MORE LIKE THE EURO WITH THE CUTOFF LOW EJECTING ALONG A FLATTER TRAJECTORY INTO THE OHIO VALLEY. WITH THIS...THE GFS NOW GOES FROM A VERY WET WEEKEND TO A RATHER DRY ONE. BUT CHOSE TO KEEP SOME POPS IN THE PICTURE LATE IN THE WEEKEND AS THE EURO DEVELOPS A WEAK SURFACE TROUGH THAT MOVES THROUGH THE NORTHERN PLAINS AND ACROSS THE GREAT LAKES...BRINGING POTENTIAL FOR SOME RAIN WITH IT. ATTEMPTED TO GO WITH POPS SIMILAR TO CLIMO...TO TRY AND AVOID SENDING EITHER A WET OR DRY MESSAGE AT THIS POINT. TEMPERATURES SHOULD STAY MILD WITH A LACK OF ARCTIC AIR TO DRIVE OUT THE WARM AIRMASS IN PLACE. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1159 AM CST SUN MAR 6 2016 MVFR CEILINGS CLEARED THE AREA THIS MORNING...LEAVING MIDDLE AND HIGH CLOUDS ALONG WITH SCATTERED 2000-3000FT AGL CLOUDS IN EASTERN WISCONSIN AT MIDDAY. THERE COULD BE SOME LIGHT SHOWERS...AND POSSIBLY A THUNDERSTORM LATE TODAY INTO THIS EVENING BUT CHANCES ARE TOO LOW TO MENTION IN TAFS. BUFKIT SOUNDINGS SHOWED WINDS AROUND 50 KTS TONIGHT AROUND 2000FT AGL SO HAVE INCLUDED LLWS IN TAFS. LATE TONIGHT INTO MONDAY IS A CHALLENGE...AND CONFIDENCE IN THIS PART OF THE FORECAST IS LOW TO MEDIUM...WITH DEW POINTS FORECAST TO INCREASE INTO THE LOWER TO MIDDLE 30S. EXPECT LOCATIONS THAT HAVE SNOW ON THE GROUND WILL END UP WITH MVFR/IFR VSBYS IN FOG ALONG WITH MVFR...AND SCATTERED IFR...CIGS. THINK THAT COLD GROUND TEMPERATURES WILL ALSO RESULT IN FOG/LOW CLOUD ISSUES IN LOCATIONS WITHOUT SNOW. GUIDANCE WAS INDICATING SIGNIFICANT ISSUES WITH FOG OVERNIGHT AND MONDAY MORNING BUT DID NOT WANT TO BE TOO GLOOM AND DOOM AT THIS POINT SO DID NOT GO WITH ANY VSBYS LESS THAN A MILE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM...... AVIATION.......MG
Hazardous weather outlook, Mar 6, 3:45 PM CST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CST SUN MAR 6 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072145- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 345 PM CST SUN MAR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF A THUNDERSTORM IN EAST-CENTRAL WISCONSIN THIS EVENING...BUT SEVERE WEATHER IS NOT EXPECTED. AREAS OF FOG WILL DEVELOP OVERNIGHT. THE FOG COULD BE DENSE IN PLACES...ESPECIALLY ACROSS NORTHERN WISCONSIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY FOG MAY BECOME MORE PREVALENT MONDAY NIGHT AND TUESDAY AS WARM... MOIST AIR MOVES OVER A MELTING SNOWPACK AND COLD GROUND. SOME OF THIS FOG MAY BECOME LOCALLY DENSE...PARTICULARLY OVER NORTHERN WISCONSIN WHERE SNOW IS MOST LIKELY TO STILL BE ON THE GROUND. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS MONDAY NIGHT AND TUESDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-072145- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 345 PM CST SUN MAR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY DENSE FOG IS POSSIBLE MONDAY THROUGH TUESDAY NIGHT. MG/LUCHS
In the hours before
Special weather statement, Mar 6, 7:11 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 711 PM CST SUN MAR 6 2016 WIZ045-070145- WAUSHARA- 711 PM CST SUN MAR 6 2016 ...A THUNDERSTORM WITH HAIL MOVING TOWARDS WESTERN WAUSHARA COUNTY... AT 709 PM CST...A STRONG THUNDERSTORM WAS NEAR DELLWOOD...OR NEAR FRIENDSHIP...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PLAINFIELD...RICHFORD...COLOMA AND HANCOCK. LAT...LON 4398 8960 4420 8960 4424 8943 4398 8936 TIME...MOT...LOC 0109Z 258DEG 27KT 4403 8990 RDM
Special weather statement, Mar 6, 7:33 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
733 PM CST SUN MAR 6 2016
WIZ045-048-070215-
WINNEBAGO-WAUSHARA-
733 PM CST SUN MAR 6 2016
...THUNDERSTORMS WITH HAIL WILL AFFECT WAUSHARA AND SOUTHWESTERN
WINNEBAGO COUNTIES...
AT 732 PM CST...THUNDERSTORMS WITH HAIL WERE ALONG A LINE EXTENDING
FROM 11 MILES NORTHEAST OF FRIENDSHIP TO 8 MILES SOUTH OF WAUTOMA TO
8 MILES NORTH OF PARDEEVILLE...AND MOVING EAST AT 35 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WAUTOMA...BERLIN...REDGRANITE...PLAINFIELD...RUSH LAKE...OMRO...SILVER
LAKE...PINE RIVER...EUREKA...DAKOTA...MOUNT MORRIS...SAXEVILLE...WILD ROSE...
RICHFORD...SPRING LAKE...COLOMA...NESHKORO...HANCOCK...LOHRVILLE AND POY
SIPPI.
LAT...LON 4398 8889 4398 8949 4403 8960 4420 8960
4424 8944 4424 8922 4403 8875 4390 8875
4390 8889
TIME...MOT...LOC 0132Z 257DEG 31KT 4411 8971 4394 8933 4365 8932
RDMLocal storm report, Mar 6, 8:01 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
801 PM CST SUN MAR 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL HANCOCK 44.13N 89.51W
03/06/2016 M0.50 INCH WAUSHARA WI TRAINED SPOTTER
&&
SACSpecial weather statement, Mar 6, 8:01 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
801 PM CST SUN MAR 6 2016
WIZ045-070230-
WAUSHARA-
801 PM CST SUN MAR 6 2016
...A THUNDERSTORM WITH HAIL WILL AFFECT NORTHERN WAUSHARA COUNTY...
AT 758 PM CST...A STRONG THUNDERSTORM WAS 10 MILES EAST
OF HANCOCK...MOVING EAST NORTHEAST AT 35 MPH.
HALF INCH HAIL WAS REPORTED IN HANCOCK.
THIS STORM WILL MOVE BETWEEN WILD ROSE AND WAUTOMA AROUND 810 PM.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEST BLOOMFIELD...MOUNT
MORRIS...PINE RIVER...WILD ROSE...SAXEVILLE AND POY SIPPI.
LAT...LON 4419 8948 4425 8920 4424 8918 4424 8895
4413 8891 4405 8944
TIME...MOT...LOC 0158Z 257DEG 30KT 4413 8938
RDMThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 7:11 PM CST | Special Weather Statement | GRB | Waushara | 34 min |
| Mar 6, 7:33 PM CST | Special Weather Statement | GRB | Waushara | 42 min |
| Mar 6, 8:38 PM CST | Special Weather Statement | GRB | Winnebago | 22 min |
| Mar 6, 8:58 PM CST | Special Weather Statement | GRB | Calumet | 32 min |
| Mar 6, 9:37 PM CST | Special Weather Statement | GRB | Calumet | 23 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.